MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic

BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic
Model Number 72404127
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) was unable to properly activate the device.Troubleshooting maneuvers were performed in the office; however, they were unsuccessful in resolving the issue.Therefore, a surgical procedure was performed, during which it was determined that the pump was not cycling properly, preventing the device from functioning as intended.During the same procedure, hardening was observed in the area surrounding the pump, raising suspicion of an infectious process, particularly given the patient's history of diabetes.As a result, the decision was made to explant the aus in its entirety.Later, the surgical re implantation was performed, a new aus was implanted.No additional patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant products implanted at time of event: model number/catalog number: 72400164 serial number: n/a batch/lot number: 1100536960 model/catalog description: belt cuff fgs 6.0 cm unique identifier (udi): (b)(4) model number/catalog number: 72400024 serial number: n/a batch/lot number: 1000022114 model/catalog description: balloon fgs 61-70 cm unique identifier (udi): (b)(4).

Brand Name
AMS 800 Artificial Urinary Sphincter
Common Device Name
Device incontinence mechanical/hydraulic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50351081
Report Number2124215-2026-44902
Device Sequence Number10190182
Product Code EZY
UDI-Device Identifier00878953003078
UDI-Public(01)00878953003078(17)270429(10)1100720092
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72404127
Device Catalogue Number72404127
Device Lot Number1100720092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date08/20/2026
Supplement Report FDA Received Date09/17/2026
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale